Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes severe cough post intake of Tramadol?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3129 Questions

default
Posted on Wed, 14 Sep 2016 in Medicines and Side Effects
Question: I have been given Tramadol yesterday at A&E. I regularly take 3x75mg of Venlafaxine every day for anxiety. Today I have developed a very nasty cough. I was wondering if this is anything to be concerned about as my specialists have told me not to take these drugs together.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Information to help sort this out:

Detailed Answer:
Hello XXXXXXX

The problem with taking both Tramadol and Venlafaxine is that they can both increase serotonin and cause excessive neurological symptoms as a result of too much serotonin (serotonin syndrome). But a cough is not part of this. So it is unlikely that you're cough is from these.

ACE inhibitor blood pressure medications can have the side effect of a cough, and you are on one (Ramipril). Was this medication recently added?

If the cough is a dry cough talk with your doctor about the Ramipril. If it is from mucus going down the back of your throat or productive, it may be from an infection instead (that you may have possibly picked up at the A&E).

I hope this information helps.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Dry cough

doctor1 MD

Dear sir, my son 10 years old had fever past one week, he having running nose,some time blocked nose, and dry cough,and he feeling tried,and not...

doctor1 MD

Hi Dr. Grief. I have been taking Cefzil for 5 days now for a sinus infection and albuterol for 3 days for heavinness in my chest and chest pain. I...

doctor1 MD

Dear Doctor... I ve had profuse night sweats, dry cough, and fatigue for 2 weeks. I am 67, male, have had episodes of fatigue within past 4 months....

doctor1 MD

Hi I am 39 year, Male, 5-9 , 66 kg. I am sufferring from PUO(Persistent fever(102 to 103.5 degrees) along with Dry Cough for more than 3 weeks. My...

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days....

doctor1 MD

I had a dental crown done 3 weeks ago. The day after I had a white tongue and congestion in my throat and chest. I also have had a dry cough over a...

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...